I've been doing some research on these sorts of electrical brain/body "zaps" because I've been having them for the last week. I've been taking lexapro and recently started going off of it because I didn't like the side effects. I found on a website that one of the withdrawal symptoms are electrical "zaps". It could be if you've had a change in any meds that this is the cause. Ask your doctor about this symptom. For me, it's like a rush that starts in my hands and rushes to my head, ending in a sort of zap sensation in my head, sometimes with a tubular electrical "sound" in my head. Of course, there is no sound but whatever this pulse/zap thing is, it feels like generates out to the ears too
It's unfortunate that these meds can have such sorts of side effects, etc, but it's worth looking into alternatives and discussing it with your doctor.
The brain zaps that you are experiencing is most probably due to the medications that you are currently on. Seroxat (paroxetine) can cause these brain zaps between 24 hrs to one week of dosage reduction or total discontinuation. Please consult your doctor as soon as you can.
Please let me know if you need more information.
I too have these nighttime "zaps" in my brain. I had them all last night. It ONLY happens to me when I close my eyes and attempt or start to go to sleep. One I had last night felt like it went from one ear to the other. Another thing is I have been getting really excruciating earaches for quite some time. I mean make you cry excruciating.
Now here's the kicker. I do NOT take any medications for depression and NEVER have. NONE! This is something else going on. I have noticed that I get them more frequently and more intensely after I have either eaten food with wheat or oats. Like last night I had a large bowl of oatmeal in the evening.
I have done a lot of reading on Celiac disease and this electrical zap symptom is not found in any of the descriptions of the disease. I don't know what it is. I have also noticed that if I move my eyes in a certain way I get a "tingling" feeling sometimes in my neck. But it seems like I have to do it without trying to do it. If I try to reproduce the tingling feeling by moving my eyes, I can't. It's like it has to be a random. I have also noticed that my startle response is greater than what it once was.
It has been 8 years since your post, I so much hope that you found some help. I am currently having th severe anxiety zaps when I am trying to go to bed, I've been having them for maybe 8 weeks now. I am on Gabapentin 900 mg x3 per day but found out that it was the Gabapentin causing the anxiety state, heart palpitations, difficulty breathing, as well as the zaps of anxiety that plunges my eyes open right when I am drifting into sleep.
You situation may be that it was one of your medication causing this. It seems that any of the medications you are on, one of them may list anxiety as a side effect and anxiety can indeed cause these zaps when falling asleep.
I am currently being treated for this problem. The doctor asked me to discontinue Gabapentin and take medication that will help with the withdrawal symptoms. I have taken those medications and I am already feel less anxious and capable of falling asleep.
On other news, I was on Seroquel for 2 months when I started having anxiety attacks/episodes for about 15 minutes - 1 hour every other hour. I discontinued the Seroquel but the anxiety episodes yet continued as well as the brain zaps of anxiety than began. It was only with research that I realized that Gabapentin was the cause to my surprise because I was o Gabapentin for about 10 months before these side effects began.
So in summary, find out the med that lists anxiety as a side effect, discontinue or taper before discontinuation (if possible) and see a doctor for help with prescribing medicine to help your withdrawals.
So for me, I'm on Vitamin E, Mogadon, and Predmisolome to help my Gabapentin withdrawal symptoms and I think it's helping so far but I'll only be sure of that once I get a good night's worth of rest which I haven't gotten in about 2 months. Good luck to who ever is reading this. You are not alone. These brain zaps almsot drove me to suicide and I am hoping that getting off the Gabapentin and taking these withdrawal meds will help. Wish me luck and good luck to you as well. Much love, brother or sister. God bless you.